Active Low-Carber Forums
Atkins diet and low carb discussion provided free for information only, not as medical advice.
Home Plans Tips Recipes Tools Stories Studies Products
Active Low-Carber Forums
A sugar-free zone


Welcome to the Active Low-Carber Forums.
Support for Atkins diet, Protein Power, Neanderthin (Paleo Diet), CAD/CALP, Dr. Bernstein Diabetes Solution and any other healthy low-carb diet or plan, all are welcome in our lowcarb community. Forget starvation and fad diets -- join the healthy eating crowd! You may register by clicking here, it's free!

Go Back   Active Low-Carber Forums > Main Low-Carb Diets Forums & Support > Low Carb Health & Technical Forums > PCOS
User Name
Password
Register FAQ Members Calendar Mark Forums Read Search Gallery My P.L.A.N. Survey


Reply
 
Thread Tools Display Modes
  #1   ^
Old Sun, Dec-30-01, 09:28
Gracia_30 Gracia_30 is offline
Senior Member
Posts: 253
 
Plan: CAD/CALP
Stats: 184/181/150
BF:
Progress: 9%
Location: Ottawa, Canada
Exclamation DIZZY... VERY VERY DIZZY

Hi All!!!

OK I have to ask this....

Sometimes I don't notice that I haven't eaten in the morning, or I do the ultimate NO NO and wait for hubby to wake up so we can eat together.

If I wait too long to eat, or skip a meal, I get VERY dizzy.

My questions is this:

What causes that? As some of you may know, I have PCOS. The last time I went to the Dr. my blood sugar was 3.9. I'm thinking maybe it's that.

I'm confused though, because I thought that I had insulin resistance (which goes with PCOS usually). And if that's what I have, then how can my glucose levels be so low? That would mean that I'm Hypo-Glycemic????

This whole INSULIN business is making my head hurt trying to figure it out.

ALSO (and lastly I promise), I haven't been taking my met for over 1 month now (hubby not working, and I don't have a plan at work, so I can't afford them right now). Could it be that??? although I don't think so because if I skip a meal on met it does the same effect. I get all dizzy and lithargic and feel like fainting, can't concentrate or see well.

HELP!!!!!!!!!!!!!!!!
Reply With Quote
Sponsored Links
  #2   ^
Old Wed, Jan-09-02, 04:43
Gracia_30 Gracia_30 is offline
Senior Member
Posts: 253
 
Plan: CAD/CALP
Stats: 184/181/150
BF:
Progress: 9%
Location: Ottawa, Canada
Unhappy OMG!

Well all, I'm back on the waggon. I started LC yesterday and also back on Met.

OMG I'm so sick!! The last time I was on met and LC I was perfectly fine (except for one little thing) but now.... OH.... The met is making me nauseated. Which actually helps my diet but I hate that feeling. I have to go to work and it's not easy when you have to go by all those food places, not to mention a fish market... GAG!!! Usually those restaurants would smell great to me but now... URGH....

They will also be painting at my work shortly. Gee I hope this nausea goes away.

Doreen, if you read this... I've tried taking my met before, during and after a meal... doesn't help!!! I wish there were something else I could do!

Hope to feel better soon.
Reply With Quote
  #3   ^
Old Wed, Jan-09-02, 14:25
doreen T's Avatar
doreen T doreen T is offline
Forum Founder
Posts: 35,319
 
Plan: DANDR '92
Stats: 236/184/140 Female 165 cm
BF:
Progress: 54%
Location: Eastern ON, Canada
Unhappy

hi Josee,

I didn't see your other post until today ... I merged them together, because I think the problem is related.

Yes, metformin has nausea as a side effect .. according to the monograph the problem occurs up to 30% of people who take it ... the symptoms appear at the beginning of therapy and subside over time. Note that naus. & vom. are NOT allergic reactions. You might ask your doctor about cutting the dose in half for a couple weeks till your stomach adjusts.

Metformin won't cause hypoglycemia like blood sugar lowering drugs will, such as Glyburide. Met. works by improving insulin sensitivity, so less insulin gets produced in response to a rise in blood sugar. However, going way low on calories and skipping meals WILL cause hypoglycemia, and that may well be part of your dizziness problem too. And you really need to ensure that you're drinking lots of water. Metformin is cleared via the kidneys, so you need to keep 'em flushed. Don't know if you're drinking coffee ... it's diuretic, and can make you dehydrated .. plus caffeine is a no-no with PCOS.

One paper I read suggested that metformin can lead to reduced absorption of vitamin B12 which is important for hemoglobin and preventing anemia. And calcium too. So it would be wise to take a multivitamin with B12, and a calcium-magnesium supplement too.

Sorry things look kinda bleak right now ... and hope you're feeling better soon

Doreen
Reply With Quote
  #4   ^
Old Wed, Jan-09-02, 16:58
Gracia_30 Gracia_30 is offline
Senior Member
Posts: 253
 
Plan: CAD/CALP
Stats: 184/181/150
BF:
Progress: 9%
Location: Ottawa, Canada
Default Thanks

Hi Doreen,

Thanks for all that wonderful information. I just thought it was very odd that the first time I was on Met. I didn't have the nausea at all. I didn't even have much of the diarhea either, except those very rare occasions. So I was surprised to see that this was happening.

I've started also drinking alot of water. Especially since it's free at work

J.
Reply With Quote
  #5   ^
Old Sun, Jan-13-02, 10:36
Gracia_30 Gracia_30 is offline
Senior Member
Posts: 253
 
Plan: CAD/CALP
Stats: 184/181/150
BF:
Progress: 9%
Location: Ottawa, Canada
Default Feeling better

Well I'm feeling a little better. TG.

The nausea is still there sometimes but not always. I'd rather have the other side effect than that one!

I'm being followed by a specialist (fertility) who is doing a bunch of tests on me and seems very involved. I'm very pleased about that since most of my other doctors weren't very involved.

I too would like to know why Caffein isn't a good thing on PCOS. I only have one cup in the morning. I wonder if it would be that harmful???
Reply With Quote
Reply

Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

vB code is On
Smilies are On
[IMG] code is On
HTML code is Off

Similar Threads
Thread Thread Starter Forum Replies Last Post
OMG... Carb Hangover! corianin Atkins Diet 11 Thu, Mar-25-04 07:41
omg cant i EVER have a drink again? pammiejoe6 Newbies' Questions 10 Thu, Nov-06-03 08:08
OMG, OMG...its noticeable! whyspers Atkins Diet 11 Wed, Apr-16-03 07:13
I finally pulled out the Tae-bow. OMG!! Cinderella Beginner/Low Intensity 0 Sun, Jul-07-02 12:27


All times are GMT -6. The time now is 22:50.


Copyright © 2000-2017 Active Low-Carber Forums @ forum.lowcarber.org
Powered by: vBulletin, Copyright ©2000 - 2017, Jelsoft Enterprises Ltd.